Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 16, NWS Spokane, WA

June 13, 2006Benewah County, Kootenai County, Idaho; Spokane County, Whitman County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jun 13, 2006, 8:17 AM PDT for Benewah County, Kootenai County, Idaho; Spokane County, Whitman County, Washington. It was in force for 58 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2006, 8:17 AM PDT (15:17 UTC)
Expired
Jun 13, 2006, 9:15 AM PDT
In force
58 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

Counties Benewah County, ID, Kootenai County, ID, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 43 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 8:28 AM PDTHAIL 1.75Post Falls, ID
Jun 13, 8:40 AM PDTHAIL 0.52 Nnw Hauser, IDHVY RAIN DIME SIZE HAIL
Jun 13, 8:40 AM PDTHAIL 0.752 Nnw Hauser, IDHVY RAIN DIME SIZE HAIL
Jun 13, 8:40 AM PDTHAIL 0.75Post Falls, ID3/4 INCH HAIL
Jun 13, 8:45 AM PDTHAIL 0.51 N Hauser, IDDIME SIZE HAIL
Jun 13, 8:45 AM PDTHAIL 0.751 N Hauser, IDDIME SIZE HAIL
Jun 13, 8:45 AM PDTHAIL 0.88Newman Lake, WA
Jun 13, 8:47 AM PDTHAIL 0.5Green Acres, WADIME SIZE HAIL
Jun 13, 8:47 AM PDTHAIL 0.75Green Acres, WADIME SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 3.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 131517
SVROTX
IDC009-055-WAC063-075-131615-
/O.NEW.KOTX.SV.W.0016.060613T1517Z-060613T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
817 AM PDT TUE JUN 13 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SPOKANE COUNTY IN EASTERN WASHINGTON
  NORTHEASTERN WHITMAN COUNTY IN EASTERN WASHINGTON
  WESTERN BENEWAH COUNTY IN THE PANHANDLE OF IDAHO
  WESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO
  THIS INCLUDES THE CITIES OF...RATHDRUM...POST FALLS

* UNTIL 915 AM PDT

* AT 810 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES
  SOUTHWEST OF PLUMMER TO 10 MILES SOUTHWEST OF PLUMMER TO 11 MILES
  SOUTH OF PLUMMER...OR ALONG A LINE EXTENDING FROM 25 MILES
  SOUTHEAST OF CHENEY TO 24 MILES WEST OF ST. MARIES TO 20 MILES
  SOUTHWEST OF ST. MARIES...AND MOVING NORTH AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PLUMMER BY 825 AM PDT
  LIBERTY LAKE BY 850 AM PDT
  DISHMAN...OTIS ORCHARDS AND GREEN ACRES BY 855 AM PDT
  MILLWOOD AND TRENTWOOD BY 900 AM PDT
  POST FALLS AND HAUSER BY 905 AM PDT
  RATHDRUM BY 915 AM PDT

IN ADDITION TO LARGE HAIL AND POTENTIALLY DAMAGING 
WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4715 11735 4723 11708 4707 11684 4788 11684
      4793 11708 4796 11736

$$

FX
3 follow-up statements
000 
WWUS56 KOTX 131530
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
828 AM PDT TUE JUN 13 2006

IDC009-WAC075-131538-
/O.CAN.KOTX.SV.W.0016.000000T0000Z-060613T1615Z/
WHITMAN WA-BENEWAH ID-
828 AM PDT TUE JUN 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR BENEWAH AND WHITMAN COUNTIES
IS CANCELLED...

LAT...LON 4794 11719 4794 11706 4789 11684 4739 11683
      4737 11689 4737 11702 4731 11705 4731 11737
      4734 11735 4797 11734

$$

IDC055-WAC063-131615-
/O.CON.KOTX.SV.W.0016.000000T0000Z-060613T1615Z/
KOOTENAI ID-SPOKANE WA-
828 AM PDT TUE JUN 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM PDT
FOR EASTERN SPOKANE AND WESTERN KOOTENAI COUNTIES...

AT 823 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
FAIRFIELD TO ROCKFORD TO WORLEY...OR ALONG A LINE EXTENDING FROM 19
MILES SOUTHEAST OF CHENEY TO 21 MILES SOUTH OF POST FALLS TO 17 MILES
SOUTH OF COEUR DALENE...MOVING NORTH AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  VALLEYFORD BY 835 AM PDT
  MICA BY 840 AM PDT
  HUETTER AND LIBERTY LAKE BY 845 AM PDT
  VERADALE...OPPORTUNITY...DISHMAN AND MILLWOOD BY 850 AM PDT
  TRENTWOOD AND RATHDRUM BY 855 AM PDT

ADDITIONALLY A POTENTIALLY SEVERE STORM IS DEVELOPING OVER POST 
FALLS MOVING NORTH AT 30 MPH. 

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

HAIL UP TO NEARLY AN INCH IN DIAMETER HAS BEEN REPORTED NEAR TEKOA 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4794 11719 4794 11706 4789 11684 4739 11683
      4737 11689 4737 11702 4731 11705 4731 11737
      4734 11735 4797 11734

$$

FX
000 
WWUS56 KOTX 131544
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
841 AM PDT TUE JUN 13 2006

IDC055-WAC063-131615-
/O.CON.KOTX.SV.W.0016.000000T0000Z-060613T1615Z/
KOOTENAI ID-SPOKANE WA-
841 AM PDT TUE JUN 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM PDT
FOR EASTERN SPOKANE AND WESTERN KOOTENAI COUNTIES...

AT 832 AM PDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DIME SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROCKFORD TO LIBERTY LAKE TO POST FALLS...OR ALONG A
LINE EXTENDING FROM 17 MILES SOUTHEAST OF SPOKANE TO 11 MILES 
SOUTHWEST OF POST FALLS TO POST FALLS...MOVING NORTH TO NORTHWEST AT 
40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TRENTWOOD...DISHMAN AND MILLWOOD BY 850 AM PDT
  7 MILES EAST OF MILAN BY 915 AM PDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO THREE-QUARTER INCH IN DIAMETER HAS BEEN REPORTED IN 
HAUSER LAKE AND POST FALLS WITH THIS STORM. IF YOU ARE IN THE PATH 
OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4794 11719 4794 11706 4789 11684 4739 11683
      4737 11689 4737 11702 4731 11705 4731 11737
      4734 11735 4797 11734

$$

FX
000 
WWUS56 KOTX 131558
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
856 AM PDT TUE JUN 13 2006

IDC055-WAC063-131615-
/O.CON.KOTX.SV.W.0016.000000T0000Z-060613T1615Z/
KOOTENAI ID-SPOKANE WA-
856 AM PDT TUE JUN 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM PDT
FOR EASTERN SPOKANE AND WESTERN KOOTENAI COUNTIES...

AT 850 AM PDT...TRAINED WEATHER SPOTTERS AND DOPPLER REPORTED SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OTIS ORCHARDS TO 8 MILES 
NORTHWEST OF RATHDRUM...OR ALONG A LINE EXTENDING FROM 7 MILES WEST 
OF POST FALLS TO 8 MILES NORTHWEST OF RATHDRUM...MOVING NORTH AT 30 
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  9 MILES SOUTHEAST OF ELK AND 9 MILES EAST OF MILAN BY 915 AM PDT

ANOTHER STRONG STORM WAS DEVELOPING NEAR THE TOWN OF WORLEY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO GOLF BALLS SIZE HAS BEEN REPORTED IN POST FALLS EARLIER  
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4804 11717 4804 11709 4789 11684 4739 11683
      4737 11689 4737 11702 4731 11705 4731 11737
      4734 11735 4803 11738

$$

FX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:27 AM PDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 13, 5:27 AM PDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE SPOKANE WA
527 AM PDT TUE JUN 13 2006

.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SIT OVER THE
PACIFIC NORTHWEST THROUGH MUCH OF THIS WEEK. ONE WEATHER SYSTEM
WILL MOVE THROUGH THE AREA THIS EVENING BRINGING THE THREAT OF
THUNDERSTORMS TO THE AREA TODAY.

&&

.DISCUSSION...

UPDATED MORNING ZONE FORECAST TO ACCOUNT FOR MORNING ELEVATED SHOWER
AND THUNDERSTORM ACTIVITY MOVING UP NORTHWARD FROM EASTERN OREGON
THIS MORNING.

&&

.AVIATION...CONTINUED VFR CONDITIONS PREVAIL INTO MORNING. ISOLATED
ELEVATED NOCTURNAL SHOWERS AND THUNDERSTORMS MOVING NORTHWARD FROM
EASTERN OREGON AND SOUTHWEST IDAHO WILL CAUSE SOME SPOTTY NUISANCE
MVFR CONDITONS OVERNIGHT AND EARLY MORNING. AFTER 18Z TUES...
AFTERNOON CONVECTION WILL REDEVELOP WITH SCT -SHRA AND ISOLD -TSRA
ANTICIPATED IN MOST AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        74  53  64  49  70  50 /  40  60  70  50   0  20
COEUR DALENE  73  54  63  48  68  48 /  40  70  70  60  20  20
PULLMAN        70  51  61  47  65  47 /  40  70  70  40  10  10
LEWISTON       77  57  69  52  74  55 /  30  70  70  30   0  10
COLVILLE       77  53  67  49  72  45 /  40  50  50  20   0  20
SANDPOINT      77  51  64  48  66  47 /  30  60  70  60  30  20
KELLOGG        76  52  64  47  66  47 /  30  70  70  60  30  20
MOSES LAKE     77  55  75  52  78  52 /  40  60  40  20   0  10
WENATCHEE      73  56  75  53  76  54 /  40  50  30  20   0  10
OMAK           78  54  74  51  76  51 /  40  40  30  20   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 13, 4:22 AM PDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
422 AM PDT TUE JUN 13 2006

IDZ001-004-141130-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN
422 AM PDT TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF THUNDERSTORMS EXISTS TODAY. SOME STORMS MAY CONTAIN
HEAVY RAIN...HAIL AND GUSTY WINDS. MORE WET WEATHER IS ANTICIPATED
THROUGH WEDNESDAY NIGHT...WHICH MAY LEAD TO HIGH FLOWS ON MANY OF
THE SMALLER STREAMS AND CREEKS.

DUE THE RAINFALL OVER THE NEXT SEVERAL DAYS...THE KOOTENAI
RIVER AT BONNERS FERRY MAY EXPERIENCE HIGH WATER LEVELS THIS
WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DUE THE RAINFALL OVER THE NEXT SEVERAL DAYS...THE KOOTENAI
RIVER AT BONNERS FERRY MAY EXPERIENCE HIGH WATER LEVELS THIS
WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS.

IDZ002-003-026-027-WAZ031>038-041>044-141130-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
422 AM PDT TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF THUNDERSTORMS REMAINS TODAY. SOME STORMS MAY CONTAIN
HEAVY RAIN. MORE WET WEATHER IS ANTICIPATED THROUGH
WEDNESDAY...WHICH MAY LEAD TO HIGH FLOWS ON MANY OF THE SMALLER
STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS COULD
MAY LINGER INTO WEDNESDAY AND A BIT BEYOND.

In the hours before

Local storm report, Jun 13, 7:20 AM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
720 AM PDT TUE JUN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HAIL             1 N PULLMAN             46.72N 117.17W
06/13/2006  E1.00 INCH       WHITMAN            WA   TRAINED SPOTTER

            WHITMAN 1

0716 AM     HAIL             1 SW PULLMAN            46.72N 117.18W
06/13/2006  E0.75 INCH       WHITMAN            WA   TRAINED SPOTTER

            WHITMAN 15

&&

JCOTE

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:48 PM PDTSevere Thunderstorm WarningOTXBonner, Boundary27 min
Jun 13, 7:31 AM PDTSevere Thunderstorm WarningOTXBenewah, Latah44 min
Jun 13, 10:45 AM PDTFlash Flood WarningOTXBonner90 min
Jun 12, 7:23 PM PDTSevere Thunderstorm WarningOTXChelan37 min
Jun 12, 7:42 PM PDTFlash Flood WarningOTXChelan93 min
Jun 13, 6:41 AM PDTSevere Thunderstorm WarningOTXGarfield, Whitman49 min
Jun 13, 9:08 AM PDTSevere Thunderstorm WarningOTXPend Oreille, Spokane, Stevens67 min
Jun 13, 10:20 AM PDTSevere Thunderstorm WarningOTXPend Oreille40 min
Jun 13, 1:27 PM PDTFlash Flood WatchOTXChelan, Douglas6 hr

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.